Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Postnikov sections of formal and hyperformal spaces

Author: Samuel B. Smith
Journal: Proc. Amer. Math. Soc. 122 (1994), 893-903
MSC: Primary 55P62; Secondary 55S45
MathSciNet review: 1204385
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a simply connected CW complex and $ {X_n}$ its nth Postnikov section. We prove that X is formal provided $ {H^q}({X_n},\mathbb{Q})$ is additively generated by decomposables for all q and n with $ q > n$. Recall from [4] that a space X is said to be hyperformal if its rational cohomology algebra is the quotient of a free graded algebra by an ideal generated by a regular sequence. Using the main result of Felix and Halperin's paper (Trans. Amer. Math. Soc. 270 (1982), 575-588) we show our sufficient condition for formality is actually equivalent to hyperformality.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P62, 55S45

Retrieve articles in all journals with MSC: 55P62, 55S45

Additional Information

PII: S 0002-9939(1994)1204385-5
Keywords: Rational homotopy theory, formality, hyperformality, minimal model
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia